What causes a red, itchy pimple-like rash on scalp with subsequent hair loss? I have been treated with Ketokonazole shampoo, steroid liquid applied to scalp, chemical- and fragrance-free shampoo and conditioner (Free & Clear), stopped coloring my hair, etc. and so far nothing has taken this away. I am now losing my hair! Can anyone help me?
There can be several causes of the symptoms you are having and you would need to get a physician consultation to find out the cause of your symptoms.
There are several causes of hair loss:
• Traction alopecia - with ponytails or cornrows, pulling on hair with excessive force.
• Traumas such as chemotherapy, childbirth, major surgery, poisoning, and severe
stress may cause a hair loss condition known as telogen effluvium.
• Iron deficiency
• Some mycotic infections can cause massive hair loss.
• Alopecia areata is an autoimmune disorder also known as "spot baldness" that can
result in hair loss ranging from just one location.
• Hypothyroidism can cause hair loss, typically frontal, and is particularly associated
with thinning of the outer third of the eyebrows .
• Hyperthyroidism can also cause hair loss.
• Temporary loss of hair can occur in areas where sebaceous cysts are present.
It would be best to consult a skin specialist for your symptoms to find out the cause of your complaints.
You could read more about this at the following link-
Thank you so much for your input. I have been to several physicians - none could find the cause - they simply kept experimenting. However, I did have occasion to visit my GYN and she is treating me for a gross overgrowth of candida and guess what? My scalp has almost completely cleared and the hair loss has stopped. I am extremely grateful for your reply. Lindy529
Hi Lindy529, Hello, I am experiencing the same symptoms as you were in your initial post. You said you were diagnosed with candida. What treatments or medicine did you apply to your scalp? Did the treatments clear your symptoms for good? I too have itchy red bumps in my scalp and where i have these i am losing hair.Your reply would be great. Thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.